Alert archive / Oregon / Frost Advisories in 2009

Frost Advisory 38, NWS Medford, OR

October 6, 20094 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this frost advisory at Oct 6, 2009, 3:08 AM PDT for 4 counties in Oregon; Siskiyou County, California. It took effect at Oct 7, 2009, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 3:08 AM PDT (10:08 UTC)
In effect from
Oct 7, 2009, 3:00 AM PDT
Expired
Oct 7, 2009, 7:47 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 58 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 6, 2:39 AM PDT, 29 minutes earlier.

Area forecast discussion, Oct 6, 2:39 AM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
239 AM PDT TUE OCT 6 2009

.SHORT TERM...AN UPPER TROUGH IS CENTERED JUST TO THE
SOUTHEAST...WHILE A RIDGE IS OFF THE COAST AND NUDGING INTO THE
PACNW. THE UPPER TROUGH CONTINUES TO SHIFT SOUTHWARD TODAY WITH
THE RIDGE REMAINING OFFSHORE. THIS PATTERN IS BRINGING COOL
NORTHEAST FLOW OVER THE AREA THIS MORNING...WITH FLOW BECOMING
MORE NORTHERLY AS THE TROUGH MOVES SOUTH. A THERMAL TROUGH IS
LOCATED NEAR THE SURFACE...ALSO BRINGING EAST TO NORTHEAST FLOW.
OFFSHORE FLOW WILL CONTINUE OVER THE HIGHER TERRAIN TODAY...WITH
STRONGEST WINDS AND GUSTY THIS MORNING. THEN...LATE TUESDAY NIGHT INTO
WEDNESDAY A SHORTWAVE TROUGH MOVES SOUTHWARD INTO THE REGION. THIS
TROUGH WILL BE CENTERED EAST OF THE AREA...SO EXPECT SHOWERS TO
REMAIN WELL TO THE EAST. HOWEVER..THE THERMAL TROUGH WILL WEAKEN TO
THE NORTH AND LOW CLOUDS ARE EXPECTED TO DEVELOP ALONG THE COOS
COAST WEDNESDAY MORNING.

BEHIND THE SHORTWAVE TROUGH...WEDNESDAY THROUGH SATURDAY...EXPECT
ADDITIONAL SHORTWAVE ACTIVITY TO KEEP A TROUGH PATTERN EAST OF THE
AREA WITH AN UPPER RIDGE CENTERED JUST OFFSHORE. THIS WILL KEEP
WEAK HIGH PRESSURE OF THE AREA WITH SUNNY AND WARM CONDITIONS.
LONG RANGE MODELS ARE FORECASTING A GRADUAL WARM UP LATE IN THE
WEEK INTO THE WEEKEND WITH 1000-500 MB THICKNESSES INCREASING AND THE
RIDGE GRADUALLY SHIFTING EASTWARD BECOMING CENTERED OVER THE AREA
SUNDAY.

.LONG TERM...
THE 12Z ECMWF AND 00Z GFS BOTH INDICATE A CHANGE IN THE PATTERN
NEXT WEEK WITH THE POTENTIAL FOR A MODERATE TO STRONG FRONT TO
REACH THE COAST NEXT TUESDAY.

&&

.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS...EXCEPT
ISOLATED IFR  EARLY THIS MORNING IN PATCHY FOG IN THE UMPQUA
VALLEY INCLUDING NEAR KRBG.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ024-ORZ025-
     ORZ026.
     FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY FOR ORZ024-ORZ026.

CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ080.
     FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY FOR CAZ081-CAZ082.
     FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ081-CAZ082.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 3 PM
     THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 3 PM THIS AFTERNOON
     TO 11 PM PDT THIS EVENING FOR PZZ350-PZZ356.
     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT WEDNESDAY FOR
     PZZ376.
     HAZARDOUS SEAS WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT WEDNESDAY
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 3 PM THIS AFTERNOON TO 11 PM
     PDT WEDNESDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 3 PM THIS AFTERNOON
     TO 5 AM PDT FRIDAY FOR PZZ370.

CC
Hazardous weather outlook, Oct 5, 4:29 PM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
429 PM PDT MON OCT 5 2009

CAZ081-082-061500-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
429 PM PDT MON OCT 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FREEZE WARNING WILL BE IN EFFECT UNTIL 8 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-ORZ024>026-061500-
WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
429 PM PDT MON OCT 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FROST ADVISORY IS IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FROST ADVISORY WILL BE IN EFFECT UNTIL 8 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:23 AM PDTGale WatchMFR24 hr
Oct 6, 3:23 AM PDTHazardous Seas WatchMFR24 hr
Oct 6, 3:23 AM PDTSmall Craft Advisory for WindsMFR5 days
Oct 6, 3:23 AM PDTSmall Craft Advisory for Hazardous SeasMFR3 days

Nearby

Frost Advisories in Oregon, 2009Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.